MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151928
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812); Pain (1994)
Date of Event 04/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the xenmatrix ab mesh (device 3).Additional supplemental emdr's were submitted to represent the bard flat mesh (device 1), bard flat mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2000- patient was diagnosed with giant ventral incisional hernia, thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿the hernia was identified in right upper quadrant.A bard flat mesh was attached to fascia of left upper quadrant and right upper quadrant and sutured¿.(b)(6) 2002- patient was diagnosed with recurrent ventral hernia thereby underwent open repair.Per op notes, ¿the bard flat mesh (device 1) was identified to be loosen from the lateral abdominal wall.A hernia with omentum was identified in the right lateral abdominal region.The bard flat mesh (device 1) was sutured to the lateral abdominal wall¿.(note: there is no indication in the medical records provided that the patient was implanted with a bard flat mesh (device 2) during this repair) (b)(6) 2019- patient was diagnosed with enterocutaneous fistula, thereby underwent open repair with partial explant of bard flat mesh (device 1).Per op notes, ¿the small intestine was adherent to previously placed mesh of the abdominal wall, which resulted in the enterocutaneous fistula.Severe adhesions were also noted with the bard flat mesh and was lysed.The fistula, adhesions and the bard flat mesh (device 1) were resected.¿ (b)(6) 2020- patient was diagnosed with recurrent enterocutaneous fistula, infected abdominal wall mesh, recurrent ventral incisional hernia, thereby underwent open repair with explant of bard flat mesh (device 1) and implant of xenmatrix ab mesh (device 3).Per op notes, ¿adhesions were noted with the bard flat mesh (device 1) where the adhesions were lysed and the mesh was explanted.A large ventral incisional hernia was noted and a xenmatrix ab mesh (device 3) was trimmed and placed on the defect and sutured.Then a synthetic mesh was placed overlay for second layer of mesh and sutured¿.(b)(6) 2020- patient was diagnosed with abdominal wall abscess with pain and purulent drainage, thereby underwent open repair.Per op notes, ¿the xenmatrix ab mesh (device 3) was exposed and abscess was identified in the abdominal region and was drained¿.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24002476
Report Number1213643-2026-00007
Device Sequence Number18774264
Product Code PIJ
UDI-Device Identifier00801741074271
UDI-Public(01)00801741074271
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1151928
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale